Headache

Hi. I have had steroid injection in my knees this week and so my warfarin was stopped 4 days before and then told to take double normal dose for 2 days afterwards. I normally take 4mg so up to 8mg now. I have been having my injections for about 10 years with no side effects. Last night I took the first dose of 8mg and have since had a horrendous Headache does anyone know if this would be due to the higher dose or just bad luck on my part. I do not suffer from migraine or headaches normally.

Any advice would be helpful. Many thanks

8 Replies

oldestnewest
  • Hi,

    I think it is just a side effect of the injection as I had one recently in my hip and had similar but lasted a few days ,usual pain relief helped and kept well hydrated.

    Rivaroxiban stopped day before and restarted day after injection.

    Take care,

    Wendi

  • It seems unlikely as I have been having these injections for so many years with no effects but maybe this was just a fluke. Thanks for your advice.

  • EVERHEAR OF "REGENERATIVE MEDICINE"? yOUR KNEES HAVE A LINING CALLECD A SYMOVIUM WHUICH PRODUCES A LUBRICANT CALLED HYALAURONIC ACID. as you age it diminishes in amount and viscosity. this can be treat4ed with an injection ( es. 3-5 weekly shots of supartz) hyalauronic acid made form rooster combs and saline with a bit of mineral salts to cause it to be equal to human ph. This resupplies your knee with the joint liubricant--puts increasing space between the articular cartiledges ( cartiledge at the ends of the femur and lower leg bones), and rejuvinates your synovium to start working. This is covered by all medical insurance for knees. Cortisone injections do not stop cartilege deterioration and in fact cause deterioration of your musckulo skeletal and all body systems. It is really bad for your health. I the supartz (or omni visc) injections releive pain and inflammation. Also cartilege is 100% protein and 90% collagen protein. Collagens are eaten voraciously by MMP's ( matrix metalloproteins) which are produced by COX 2. The Cox 2 inhibitor drug is also deadly, but natural cox 2 inhibitors such as nexrutine, the bark of an asian cork tree, stop MMPs from consuming your collagens. Steroid injections relieve your pain but do not stop deterioration--then one day you find that your knees are bone on bone and only a knee replacement will help you. this is something you do not want to need. I have found that the nexrutine did n ot interfere with the bp meds, arfarin or sotalol that I have to take; I have had asupartz injections in both knees-saved one from needing knee surgery--but the other had too much damage (sports injuries) and required partial knee resurfacing. I also just had supartz in my shoulder and the problem disappeared.-so no damage and surgery will be required. The nexrutine also applies to the heart and the afib. HOW?? each cell in your body is held together by collagen-like mortar holding bricks of a house together--so when cox 2 then mmps are too high-- the mmps are also consuming the collagens betweeen your bodies cells--this includes the muscle cells of your heart.

  • Since it does take time for warfarin to affect you INR I doubt that the headache is connected but do see your doctor if it doesn't quickly go or if it gets any worse. Get an INR test done within the next few days as well to check things are where they should be.

  • Thanks

  • Hi Peanutts,

    I would be inclined to discuss this with my GP. Rather than be concerned about the headache I'd be more concerned about the approach to Warfarin. Did you have your INR checked at the end of the 4 days you were off Warfarin, and were you back to a normal INR level .... and have you had it checked since you went onto 8 mg.

    I had a CT scan a few years ago and I had to stop a week before hand in order to get my INR down to 'normal'. When I resumed Warfarin I went back on it at my normal dose - no double dosing. It took me a total of 29 days from when I stopped to when I got back in range at my usual INR level.

    Last November I had a partial knee replacement and had to come off warfarin, again this was a week before surgery and it took that time - yet again - to get my INR to 'normal'. When I went into surgery I had a bridging anticoagulant, Fragmin, and when I was returned to my room I just went back onto my normal dose of Warfarin. Again it was 29 days from when I stopped Warfarin to when I got back to my usual INR range.

    John

  • Hi It was when I was at my pre op assessment for knee replacement. When they found my AF so. Very sad.... Have to. Wait again. They just said to. Not take warfarin for four days before my jab and then double dose for two days but my next inr is next Tuesday 2nd that was when they have booked it in so I have to wait till then. Hopefully it will sort itself out.

    It's nice to know that there are other people out there with similar problems Thanks for your help

  • No worries, and good luck.

You may also like...